MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
An open-end ureteral catheter was returned for inspection.During the inspection, a rectangular indentation approximately 2mm long with a slightly melted appearance at the edges was found.There were black spots on the inside of the edges.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Event description: an open-end ureteral catheter was returned for inspection.During the inspection, a rectangular indentation approximately 2mm long with a slightly melted appearance at the edges was found.There were black spots on the inside of the edges.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control procedures.One open-end ureteral catheter was returned in open packaging.The device was bent in several places due to customer repack.The tip of the catheter had a rectangular indentation approximately 2mm long with a slightly melted appearance on the edge.The black spots inside the ridge appear to be contamination from a dirty mold.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows one other complaint associated with the complaint device lot.This other complaint is for the same device for "broken tip".No other customers have reported complaints for the lot.Due to the individual nature of the tipping process in manufacturing, one complaint does not indicate additional nonconformances in the lot.A review of relevant manufacturing documents was conducted.It was concluded that controls are in place to assure functionality and device integrity prior to shipping and no notable gaps in production or processing controls were noted.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints for this lot from other customers, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied upon removal from the package, inspect the product to ensure no damage has occurred.The cause for this event was determined to related to manufacturing.The employees who manufactured and inspected the catheter have completed defect awareness training.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15946722
Report Number1820334-2022-01833
Device Sequence Number6561202
Product Code KOD
UDI-Device Identifier00827002144293
UDI-Public(01)00827002144293(17)250711(10)14835253
Combination Product (Y/N)N
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Model NumberN/A
Device Catalogue Number020014
Device Lot Number14835253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown